Distal sensory polyneuropathy in human immunodeficiency virus patients and nucleoside analogue antiretroviral agents

Jose, Jimmy and Saravu, Kavitha and Jimmy, Beena and Shastry, BA (2007) Distal sensory polyneuropathy in human immunodeficiency virus patients and nucleoside analogue antiretroviral agents. Annals of Indian Academy of Neurology, 10 (2). pp. 81-87.

[img] PDF
AnnIndianAcadNeurol_HIV_neuropathy.pdf - Published Version
Restricted to Registered users only

Download (242kB) | Request a copy

Abstract

Distal sensory polyneuropathy, which occur commonly in human immunodeficiency virus (HIV) patients can occur as a consequence of the disease itself or the antiretroviral treatment the patient is receiving. Among the antiretroviral agents, nucleoside analogues are commonly associated with neuropathy and the main underlying mechanism is thought to be the mitochondrial toxicity exhibited by these agents. Clinical presentation of antiretroviral induced neuropathy is similar to that associated with the HIV infection and in many patients they may overlap. Treatment is primarily symptomatic and certain pathogenesis-based approaches have shown promising results.

Item Type: Article
Uncontrolled Keywords: Distal sensory poly neuropathy, highly active antiretroviral therapy, neuropathy, nucleoside reverse transcriptase inhibitors
Subjects: Medicine > KMC Manipal > Medicine
Pharmacy > MCOPS Manipal > Pharmacy Practice
Depositing User: KMC Manipal
Date Deposited: 18 Jun 2012 06:56
Last Modified: 18 Jun 2012 07:01
URI: http://eprints.manipal.edu/id/eprint/76678

Actions (login required)

View Item View Item